← Return to Any tips on dealing with the effects of withdrawal from heart meds?

Discussion
Comment receiving replies
@tyt

I took 9 days, 10 mg. of prozac. I was having severe side effects. Doctor told me to stop, he didn't think I would have withdrawals, but I am. I'm having internal shakiness, vivid dreams, extreme sensitivity to noises, dizziness, anxiousness, nausea at times, heart palpitations and high heart rate wake me up every morning. its been 2 weeks since I stopped. Is this ever going to stop?

Jump to this post


Replies to "I took 9 days, 10 mg. of prozac. I was having severe side effects. Doctor told..."

Hi @tyt, sorry to hear that you had such a reaction to low dose Prozac. You mention in an earlier post here https://connect.mayoclinic.org/discussion/withdrawals/ that you were also taking heart medications Carvedilol and Buspirone for 5 weeks before stopping all meds without tapering. I'm not qualified to diagnose, but I question whether Prozac alone at such a low dose is the sole culprit.

Have you returned to the prescribing doctor to tell him of your symptoms and how he can help you bridge this time? It does sound worrisome and there may be more at issue that the drugs and stopping them. It's worth investigation and possibly a second opinion.

I had my cardiologist's appt. today. She doesn't think that 9 days of Prozac would have caused the withdrawals that I've had. I told them the issues with coming off all my meds at one time. She said it was possible that I could have had withdrawals from stopping the carvedilol. I asked if the symptoms should be better now, she said yes. But they aren't. I told her about the morning's high heart rate and palpitations, so she wants me to start on diltiazem as needed. so now I'm worried about starting another medicine because I know that Prozac can stay in your system for up to a month. And I don't know anything about a channel blocker. Any info would be greatly appreciated.

  Request Appointment